Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Feb 8, 2021, 5:01 PM EST for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2021, 5:01 PM EST (22:01 UTC)
- Expired
- Feb 8, 2021, 5:45 PM EST
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 114 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1621 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 575 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
751 WWUS82 KMFL 082201 SPSMFL Special Weather Statement National Weather Service Miami FL 501 PM EST Mon Feb 8 2021 FLZ067-068-082245- Inland Palm Beach County FL-Metro Palm Beach County FL- 501 PM EST Mon Feb 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 545 PM EST... * At 501 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Lion Country Safari Park, or 11 miles west of Wellington. This storm was nearly stationary. * Funnel clouds possible with this storm. * Locations impacted include... Wellington, Royal Palm Beach, Lion Country Safari Park, The Acreage, Loxahatchee Groves and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2656 8053 2678 8049 2677 8020 2652 8022 TIME...MOT...LOC 2201Z 287DEG 1KT 2665 8044 $$ HVN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 8, 2:52 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 8, 2:52 PM EST, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Miami FL 252 PM EST Mon Feb 8 2021 .SHORT TERM (Tonight and Tuesday)... Models and sfc analyses still show a cold front over SoFlo, but with its parent low now well separated from the area, the boundary is quickly decaying with mainly a cluster of showers with occasional thunder being observed on radar. As the front dissipates, weak high pressure seems to attempt to return to the region, but model solutions show a rather weak mid level ridge over the west Atlantic expanding into the state by Tuesday. A drying trend is expected to begin tonight, but there is still potential for some fog to develop overnight, locally dense at times as dew points remain high enough, along with better radiational cooling. Temperatures will likely remain in the low 70s in most areas. Even inland and west coast areas are expected to cool down into the mid 60s tonight and through Tuesday morning, with the moist airmass reinforced by the southeasterly flow. Models are in fair agreement about gradually breaking down the aforementioned frontal boundary on Tuesday, which will result in decreasing cloud cover over SoFlo. Thus, afternoon temperatures will again be in the low to mid 80s near the coast, and mid to upper 80s elsewhere. As the boundary breaks down, pressure gradients will further relax and keep winds on the lighter side, which in turn will contribute in having heat index values climbing back into the 90s at times. .LONG TERM (Tuesday Night through Monday)... A mostly dry and warm period expected to develop this week as an upper level high spreads into the region from the Caribbean. At the surface, easterly/southeasterly flow is expected to take shape, which spells out an above average temperatures pattern, especially across the interior and Gulf coast. Within the low level flow, a few rogue low topped showers may be possible, especially later on in the week...though confidence in timing and location are too low to highlight within the forecast at this time. The focus will shift to the north and west later this week and into the weekend as a rather strong cold front will be moving southward toward the lower Mississippi River Valley. Globals are finally starting to agree that the front will slow/stall well to our north by Saturday. Although the front is relatively close, only scattered convection within the warm sector is expected as the front meanders through most of the weekend. Late into early next week the front finally begins to move again and slides much closer to our region going into the next workweek. Again, models have come into better agreement with the position of the front, however, there are still noticeable differences such as where and when the front will stall again. Currently, GFS is more progressive with the front stalling over the Gulf Stream to the FL Straits. The ECM, however, stalls the front over South Florida leading to higher rain chances. So although the forecast for the weekend is becoming a bit clearer, there are still many questions and few answers as this juncture going into the next workweek. No major changes were made to the previous forecast in terms of rain/thunder. && .AVIATION(18Z TAFS)... Low cigs and fog restrictions have finally lifted from all terminals, although some showers linger in the vicinity of POF, MIA and TMB. Additional showers may stream through the area until this evening, with low chances of having an isolated thunderstorm in the vicinity of the terminals. Winds remain moderate until 09/00Z, then become light to calm overnight as pressure gradients relax across the area with a lingering front gradually decaying over the area. && .MARINE... A frontal boundary lingering across South Florida will continue to decay through Tuesday, keeping passing showers and low chances of a few storms over the coastal waters until tonight. Brief periods of gusty winds and rough seas will accompany any thunderstorm that may form. The next frontal boundary will approach the region late in the week into the weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 70 83 70 82 / 0 0 0 0 West Kendall 67 84 67 83 / 0 0 0 0 Opa-Locka 67 82 67 82 / 0 0 0 0 Homestead 67 82 68 82 / 0 0 0 0 Fort Lauderdale 70 82 70 82 / 0 0 0 0 N Ft Lauderdale 69 81 69 80 / 10 0 0 0 Pembroke Pines 68 84 68 83 / 0 0 0 0 West Palm Beach 67 81 67 80 / 10 0 0 0 Boca Raton 69 82 68 82 / 10 0 0 0 Naples 65 81 64 81 / 0 0 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Tuesday and Aviation/Marine...AR Tuesday Night through Monday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 8, 4:08 PM EST, 53 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 408 PM EST Mon Feb 8 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 090915- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 408 PM EST Mon Feb 8 2021 ...Isolated to Scattered Thunderstorms Through Early Evening... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Isolated to scattered showers and thunderstorms will remain possible through the early evening hours. Locally higher wind gusts, localized flooding from heavy rainfall, and brief funnel clouds may accompany the strongest showers and storms. Waterspouts: Waterspouts are possible across Lake Okeechobee and the Atlantic waters off Palm Beach and Broward Counties. Wind: Locally strong wind gusts will be possible in association with shower and thunderstorm development through the early evening hours. Flooding: Localized flooding may occur near poorly drained regions that experience repeated shower and thunderstorm activity, particularly over eastern Palm Beach County. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The risk of overnight and early morning dense fog development will continue through at least Wednesday. Warm temperatures could allow heat index values to rise into at least the 90s as the week progresses. Shower and thunderstorm chances return to the forecast later this week into the weekend as the next front approaches. Atlantic beaches may experience an elevated rip current risk mid to late week with the return of onshore flow. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Feb 8, 5:01 PM EST, 0 minutes before
Special Weather Statement National Weather Service Miami FL 501 PM EST Mon Feb 8 2021 FLZ067-068-082245- Inland Palm Beach County FL-Metro Palm Beach County FL- 501 PM EST Mon Feb 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 545 PM EST... * At 501 PM EST, National Weather Service meteorologists were tracking a strong thunderstorm near Lion Country Safari Park, or 11 miles west of Wellington. This storm was nearly stationary. * Funnel clouds possible with this storm. * Locations impacted include... Wellington, Royal Palm Beach, Lion Country Safari Park, The Acreage, Loxahatchee Groves and Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. Funnel clouds occasionally touch down and produce tornadoes or waterspouts. Move indoors and stay away from windows. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2656 8053 2678 8049 2677 8020 2652 8022 TIME...MOT...LOC 2201Z 287DEG 1KT 2665 8044 HVN
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 3:01 AM EST | Marine Dense Fog Advisory | MFL | 8 hr |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.